New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

chowch
Regular Member


Date Joined Aug 2007
Total Posts : 164
   Posted 8/31/2007 1:24 AM (GMT -7)   
I have recently started Citalopram and for the last couple of mornings have woken up with a thundering heart which takes quite a while to calm down. Am typing this at work and my heart is going ten to the dozen - any ideas or help? I really don't like it, my hands are trembling too.
Smile and the world will smile with you


machelle
Regular Member


Date Joined Jun 2007
Total Posts : 491
   Posted 8/31/2007 4:17 AM (GMT -7)   
on my meds it took a few weeks before they kicked in, just be patient, i know i wasn't when i first started them, i didn't think they worked asked my doctor a few times , now it seems like they are working, but watch though some people have side effects.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 8/31/2007 5:57 AM (GMT -7)   
Hi me again lol
Breath and keep doing that do not concentrate on how fast your heart is going right now you can slow it down with some relaxation excercises and techniques like breathing..get up and away from computer sit in a chair and go to a " happy Place" or Memory in your mind ....concentrate on that Take yourself right thru this place or happy tiome and I am sure you will start to calm down and breathing will help you out as well....This is just my lil thing I do It may or may not work for you but hey what have you got to lose right


THe citolapram may take a bit to fully work and sometimes this is an effect of the med sweaty palms rapid heart and hot cold spells ...so depending on person it ususally lasts only a coulple of days and the you will be fine...the meds will or should start kicking in soon for you

Hoping your day gets better .......

Plz keep us posted

LYN
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
  
          Be Thankful for the Difficult times..During those times we GROW
 
                 EMPATHY is Always Better than APATHY
 
                 " Friends Are Cheaper Than Therapists "
 
  
                                  


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/31/2007 6:01 AM (GMT -7)   

Chow,

Please check with your physician on the meds problem because your having quite a few questions and problems and I am afraid you may need to switch something.  At this point you need, IMHO, to have a medical screening exam to see if something else is going on.

We are right here to support you, so please keep posting J



Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 

Post Edited (stkitt) : 8/31/2007 7:35:43 AM (GMT-6)


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 8/31/2007 6:09 AM (GMT -7)   
Did u not JUST start this med or am I mixing you with someone else??

If in fact I am and you are having problems which I have not read of them by all means make sure to see the doc asap

WE are not professionals here just same as you are and
Support here at all times
I apologise IF I have missesd something in here

LYN
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
  
          Be Thankful for the Difficult times..During those times we GROW
 
                 EMPATHY is Always Better than APATHY
 
                 " Friends Are Cheaper Than Therapists "
 
  
                                  


chowch
Regular Member


Date Joined Aug 2007
Total Posts : 164
   Posted 8/31/2007 7:10 AM (GMT -7)   
I have just started with them, so I know that it isn't the drugs, I was just having a bad moment, by 10am GMT I was feeling ok, thanks all the same for support. Head aches are part of the side effects but should calm down after a few days. I was expecting them, but just panicking as it felt terrible!
Smile and the world will smile with you


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 8/31/2007 7:15 AM (GMT -7)   
I think you should go back and discuss your side effects with a doctor. This medication is an SSRI...an antidepressant. As such it will have a stimulating effect which is not good for anxiety, of course. For most people this side effect goes away. After speaking with a couple of psychiatrists in residency (who haven't yet been exposed to the onslaught of pharma reps trying to convince them that this class of meds is a cure all), I learned that they are not front-line treatment for A/P disorder. When A/P is present but a depression disorder is dominating (they often occur together), then they're a good choice. On the other hand, when A/P disorder predominates and depression is secondary or non-existent, the chances of an SSRI working are lower. There are a lot of people who say SSRI's have helped them. Ultimately it's up to you whether you want to wait out the side effects and see if it works. This often takes a few weeks. In the meantime the doctor may prescribe small supply of Xanax or similar to get you over the hump.

But like it says in the literature that your pharmacy printed out for you: "if these side effects become troublesome, contact your physician".
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/


chowch
Regular Member


Date Joined Aug 2007
Total Posts : 164
   Posted 8/31/2007 7:26 AM (GMT -7)   
I appreciate what you are saying, but I have mild depression as well as anxiety and this drug, according to the internet, is a very good one for helping with attacks, most doctors apparantely will prescribe this for panic attacks. But thanks for your advice all the same, I am going to wait out the side effects for 2 weeks when I have another appointment with my doc and discuss it with him then if it is still a problem.

Read this http://www.uncommonforum.com/viewtopic.php?t=11777
Smile and the world will smile with you


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 8/31/2007 8:12 AM (GMT -7)   
They do take time and I think it is a good decision on your part to let it go for another while to see what happens from there...
I was sure you HAD just started taking this med and I went thru the same on this med

Thats only my opinion of course

Be well and kep us posted

LYN
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
  
          Be Thankful for the Difficult times..During those times we GROW
 
                 EMPATHY is Always Better than APATHY
 
                 " Friends Are Cheaper Than Therapists "
 
  
                                  


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/31/2007 1:53 PM (GMT -7)   

Hello chow,

I took a look at your link and it is for another forum. If you are gathering info from all over, it is better to get it from your physician as your comparing answers which can confuse you more. Remember that members of other forums, like us, are not professionals so you must in the end make the final decision on what you choose.

Take care and keep us posted.

 



Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 10:56 PM (GMT -7)
There are a total of 2,735,177 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151384 registered members. Please welcome our newest member, Effieadler009.
233 Guest(s), 7 Registered Member(s) are currently online.  Details
bluelyme, Im_Patient, 0311, NM12, Atomium7, puppylover, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer